Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Does Adderall cause a positive methamphetamine screen and hypoglycemia?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Can Adderall cause a positive methamphetamine screen. Does drug use cause HYPOglycemia? My son-in-law is being evaluated in an Emergency room. He has a positive meth screen (is on Adderall) and has medical marijuana card from Oregon for treatment of a genetic back condition. His blood sugar is 24 and the say that they have a hard time keeping it up and he's incoherent. The nurse is adamant that it's because he uses "white drugs" He just had significant dental work done. I'm concerned that it could be sepsis.
Posted Tue, 7 Jan 2014 in Drug Abuse
Answered by Dr. Rakesh Karanwal 26 minutes later
Brief Answer: Adderall does not cause hypoglycemia. Detailed Answer: Hi there, Thanks for your query. Firstly, Adderall is composed of Amphetamine and will obviously test positive for methamphetamine during screening. Adderall does not cause hypoglycemia. A persistent severe hypoglycemia (with blood sugar of 24mg%) is seen usually in acute adrenal glands failure/insufficiency or an insulin-producing tumor in either pancreas or other organs of the body. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor